MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367925
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device brand name: bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tubes customer provided two lots 2109102 and 2132113, however the customer can not confirm which lot was used on which day.Reporting both lots for each date.The information for each lot number is as follows: medical device lot #: 2109102, medical device expiration date: 30-sep-2023, device manufacture date: 19-apr-2022, medical device lot #: 2132113, medical device expiration date: 31-oct-2023, device manufacture date: 12-may-2022.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after use with 4 bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tubes the samples had clotted.There was no reported patient impact.This is the 4th of 4 occurrences.The following information was provided by the initial reporter: customer is reporting they had few samples that were drawn within days of each other that seem to have clotted.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos for evaluation.Therefore, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to clotting were observed: visual inspection of retention samples was satisfactory, with no issues identified.Additionally, clinical testing was performed: no difficulties were encountered during blood collection and all tubes exhibited proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure mode (clotting) because the defect was not evident in the testing of the complaint lot samples.The parameters for retain and control samples tested, demonstrated clinically acceptable performance for all visual observations evaluated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is not confirmed with respect to clotting.Bd was not able to identify a root cause for the indicated failure mode.Factors that may contribute to clotting were evaluated through a clinical study to verify the design of the device met it¿s intended use.The result of the study showed that the device performed as expected and we were unable to determine any external contributor to this reported issue.
 
Event or Problem Description
It was reported that after use with 4 bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tubes the samples had clotted.There was no reported patient impact.(b)(4).The following information was provided by the initial reporter: customer is reporting they had few samples that were drawn within days of each other that seem to have clotted.

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16818151
Report Number1917413-2023-00326
Device Sequence Number17923254
Product Code JKA
UDI-Device Identifier50382903679251
UDI-Public(01)50382903679251
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number367925
Device Catalogue Number367925
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown